|Mental issues when dealing with HIV and treatment
Sep 29, 2010
Hi Dr. Henry
I was diagnosed a little over a year ago with poor numbers (CD4 78, CD4% 6) otui caleand this has SLOWLY rebounded (now 150/15%) with Atripla. Undetectable since the first bloodwork six weeks after I started and have stayed generally healthy. I say generally because I'm just "freaked out" all of the time...pardon that expression but it's the best way to describe it. My doctor says the aches/pains are anxiety related but she doesn't feel like I need anxiety meds. Fair enough. I'm on Bactrim and also Neurontin to deal with some foot tingling so I really don't want more pills if I can avoid it!
What's really bad is reading online...anal cancer, KS, lymphomas, PML, etc etc etc. I know it's good to be educated and I've tried to balance education with stepping away from the computer and not making myself crazy. But I have to admit that I get literally scared when reading this site and others. (Don't get me wrong: love the site and you guys are godsends, but it's still frightening 15 months later!)
Any suggestions other than a straightjacket? :-)
Response from Dr. Henry
It is tough to try and be positive in many situations. The good news is that if your HIV levels are undetectable then you have achieved some level of significant protection from a wide variety of HIV related problems. Appropriate periodic assessment/screening for other potential complications as well as prophylaxis when needed (CD4 < 200) can protect health in a major way. Counseling might be indicated as well as exercise/working on hobbies/activities that can be refreshing for your mind/body. KH
HIV Meds interferring with Chemotherapy
Atripla + Naispan
- Blood In Urine After Receptive Anal Sex With Condom Does It Mean I Have HIV
- Diarrhea After Oral Sex Hooker What Are The Chances Of HIV
- Swollen Lymph Nodes After Giving Oral Sex What Are The Chances Of HIV
- Can You Have Sex While Being Treated For Std?
- Does Septra Ds Treat Chlamydia?
- Can Other Blood Work Tell You If You Have Hiv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.